Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 104, NWS Jacksonville, FL

June 15, 2000Alachua County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 15, 2000, 6:10 PM EDT for Alachua County, Florida. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 15, 2000, 6:10 PM EDT (22:10 UTC)
Expired
Jun 15, 2000, 6:45 PM EDT
In force
35 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Alachua County, FL

What was reported inside it

TimeReportWhereRemark
Jun 15, 6:30 PM EDTThunderstorm WindNewberry, FLLarge trees and power lines were blown down. Car damaged.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
696 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WUUS52 KJAX 152211
SVRJAX
FLC001-152245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
610 PM EDT THU JUN 15 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ALACHUA COUNTY IN NORTHERN FLORIDA

* UNTIL 645 PM EDT

* AT 610 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES NORTHWEST OF ARCHER...OR ABOUT 15 MILES
  SOUTHWEST OF GAINESVILLE...MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEWBERRY BY 620 PM EDT...
  ALACHUA AND HIGH SPRINGS BY 640 PM EDT...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.

$$

SHASHY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:21 PM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jun 15, 2:21 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
221 PM EDT THU JUN 15 2000

SEA BREEZE HAS FORMED EARLIER THIS AFTERNOON...AND IS FAIRLY
IN-ACTIVE AS IT MOVES INTO THE WESTERN PART OF THE COASTAL COUNTIES.
A FEW THUNDERSTORMS HAVE FORMED IN THE SUWANNEE VALLEY...AND WILL
HAVE TO WATCH AS IT INTERSECTS SEA BREEZE THIS AFTERNOON. POPS LOOK
GOOD TODAY WITH HIGHEST CHANCES OVER INTERIOR FLORIDA ZONES IN
ASSOCIATION WITH SEA BREEZE COLLISION.

BIG QUESTIONS WITH THIS FORECAST PACKAGE REVOLVES AROUND THE
PERSISTENT UPPER HIGH  AND HOW IT IS INFLUENCED BY THE UPPER LOW IN
THE GULF. FEEL THAT WITH THE STRENGTH OF THE HIGH...THE LOW WILL
HAVE A TOUGH TIME MAKING ANY PROGRESS EASTWARD AND ANY ASSOCIATED
MOISTURE WILL BE SHUNTED MORE NORTHWARD. AT THE MID-LEVELS...THE ETA
CONTINUES TO BRING DRIER AIR INTO THE AREA FOR FRIDAY FROM THE
ATLANTIC AND THE NGM AND AVN HAVE PICKED UP ON THIS...BUT TO A
LESSER EXTENT. AT THE SURFACE THE RIDGE CONTINUES TO DRIFT NORTH A
BIT GIVING THE WINDS MORE OF AN EASTERLY COMPONENT FOR FRIDAY WHICH
TRANSLATES INTO A FURTHER INLAND PENETRATION OF THE SEA BREEZE
FRONT. WITH ALL THIS SAID...WILL KEEP POPS AS SLIGHT CHANCE FOR THE
COASTAL COUNTIES AND LOWER A CATEGORY FOR INLAND SECTIONS FROM
TODAYS 40%. BASED ON DRIER AIR FILTERING IN AT THE
MID-LEVELS...WILL HAVE TO WATCH POTENTIAL FOR GUSTY WINDS IN ANY
STORMS THAT DO FORM.

SATURDAY APPEARS TO BE SIMILAR TO FRIDAYS SITUATION FOR OUR AREA.
MOISTURE PLUME CURRENTLY OVER THE WESTERN SECTIONS OF FLORIDA
APPROACHES OUR WESTERN ZONES...BUT WILL KEEP LOW POPS FOR THOSE
AREAS FOR NOW. MORE OF AN EASTERLY COMPONENT SATURDAY WILL MEAN BEST
RAIN CHANCES FOR AT AND WEST OF THE I-75 CORRIDOR.

MARINE...NO HIGHLIGHTS DUE TO LOCATION OF HIGH PRESSURE RIDGE.

AMG 70/92/70/90 3323
SSI 74/87/74/87 2211
JAX 72/91/71/91 2222
GNV 70/92/70/92 3323 23

.JAX...
.GA...NONE.
.FL...NONE.

DEESE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 4:44 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau46 min
Jun 15, 5:28 PM EDTSevere Thunderstorm WarningJAXNassau32 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.